Under medication

Hi guys -hope you're all good.

I finally got a good endo after going to an open minded gp but with no expertise.

My gp had prescribed 25mcg of Levo and 60mcg of t3. I felt worse than ever.

Results were TSh >0.01 (0.37-4.2)

T4 6 (12-22)

T3 21 (3.1-6.8 )

I took my medication that morning and the new endo said it screwed results.

The new endo has prescribed 100mcg Levo and 20mcg of t3.

He thinks I'm heavily undermedicated and my body doesn't know what to do with all the t3 over amount. Do you think this seems accurate ? I actually felt better on more t4 less t3 but now I feel worse than when on no meds - symptoms are super hypo. Especially fatigue and weight gain.

Any advice would be amazing xox

10 Replies

  • Wlorenm, When did your endo change your doses? He hasn't reduced your overall dose much. 25mcg T4 + 60mcg T3 is equivalent to 205mcg T4. 100mcg T4 + 20mcg T3 is equivalent to 160mcg T4.

    You were dangerously overmedicated to have FT3 >21. 60mcg T3 is prescribed to thyCa patients post thyroidectomy while they are waiting for RAI. I can believe your body doesn't know what to do with all that T3. You must have felt dreadful. My hair was falling out for 10 weeks when my FT3 was 8.4 in the summer.

    Overmedication also causes fatigue.


  • Ah that makes sense.

    Would overmeds also cause weight gain since there's too much for it to know what to do ?

  • Wlorenm, no, it's more likely to make you feel hyper and lose weight.

  • Then why am I gaining

  • "In fact, you might go to the doctor to get tested, sure that you are hypothyroid and require an increase in dosage, only to find out that the symptoms you're experiencing are actually due to overmedication."

    From what you sent me?

  • Wlorenm, I don't understand what you're asking here? Just looked through the blog again and it says overmedication may cause weight loss or weight gain.

  • Oh gosh. Sorry. I looked rude there and I didn't intend to.

    I'm just so confused. I'd I'm over meds then why am I gaibing weight and fatigued?

  • I wonder how much of that FT3 result was simply that you'd taken 60mcg of T3 just before the test. Most of it, surely? In which case, you weren't very overmedicated at all.

    When did you start taking 100mcg Levo and the reduced amount of T3? It will take a while to kick in, for your body to get used to the idea it needs to convert T4 to T3 again.

  • He told me to start immediately and try for 3 months.

    But I'm so confused. He thinks I'm under medicated but he cut my t3 dose?

  • Thank you so much. But in this case i think it was my t3 that was too high?

You may also like...